MaXi Race 68km
JOURNEY THROUGH HEAVEN
The MaXi-Race, a 68km Ultra trail, is, without doubt, a demanding mountain course, truly a personal challenge which requires dedicated and detailed preparation!
Please read through the Event Guide carefully, it contains all the info you will need.
- 68km – 3200m climb and 3300m descent
- Date: Saturday 5th of October 2019
- Podium Sunday 6th October –> 3 first men + 3 first ladies
- The Maxi-Race is open to all men and ladies aged over 20 years (born 1999 and earlier), no membership to an association required.
- Start Venue: Franchhoek
- Finish Venue: Stellenbosch Primary
- Cut Off time: 18 hours
- Sunday 29th September 2019: Entries close
- Friday 4th October 2019 from 2pm to 7:30pm: Bib number and welcome pack collection at Stellenbosch Primary. Don’t forget your proof of ID (ID card/passport or membership photo card).
- Saturday 5th October 2019:
- 4:30am: Entry in the starting line
- 4:45am: Briefing
- 5:00am: Start
- Sunday 6th October 2019:
- 12am: Prize Giving Ceremony
There are 5 Aid Stations on the route. Bring enough food and water to get you from one point to the next in any weather conditions (extreme heat, cold, etc.).
- AS1 – Mont Rochelle: 5km and 22km: Water
- AS2 – Franchhoek NG Kerk: 27km: Food + Water + Drop Bag + Assistance allowed
- AS3 – Berg River Dam: 38km: Water
- AS4 – Boschendal: 49km: Water
- AS5 – Bartinney Wine Farm: 63km: Food + Water + Drop Bag + Assistance allowed
- AS2 – Franschhoek – NG Kerk: 27km: This will be allocated alongside the Village Market, a great place for coffee and breakfast
- AS5 – Bartinney Estate – 63km: Coffee, cheese platters, gin bar, wine tasting and beer available for loyal supporters!
- In these assistance zones, you will be able to pick up and drop off anything you want between the green sign (entrance) and the red sign (exit). On exit, make sure you are still carrying all the compulsory equipment.
- No runner’s assistants will be allowed in the enclosed zones. This rule applies to everyone, including the elite runners. Any assistance must, therefore, take place before or after these zones, between the green sign (start of the zone) and the red sign (end of zone).
- You will have access to a bag at both assistance zones (27km and 63km), these are 2 different bags and should be labelled accordingly. You will receive bag tags with your bib at registration.
- VERY NB: should you wish to have a bag at Bartinney (63km) this MUST be brought with you to the race village on Friday 04 October and dropped off in the allocated area once your tag is attached.
- Your second bag should go with you to the start. This same bag you will have access to at CP back in Franschhoek after the Mont Rochelle loop (27km). This bag will then be taken to the finish for collection.
Various cut off will be enforced as follows:
- AS2 Franschhoek 27km – 12h00 (7hrs)
- AS5 Bartinney Wine Farm 63km – 20h00 (15hrs)
- Finish Stellenbosch Primary- 23h00 (18hrs)
- Waterproof jacket
- Emergency blanket
- Mobile phone: Fully charged
- Water container: Minimum 1 liter (Be aware of your own needs). You alone are responsible for managing your water!
- Reusable Cup: There will be no cups available at the refreshment points or at the finish line, so bring a reusable cup or similar in addition to your water pack. No cup means no drinks!
- Head torch: Compulsory for the whole course even if you are at the front of the pack. Bring spare batteries if your model requires it. If your head torch doesn’t work, you will be removed from the race.
- Food: There will only be 2 aid stations with food. Be sure to have enough to keep you going between these points.
- Race BIB: Must be visible and worn on the front (no complaints will be heard if we are unable to place you for this reason). You’ll be given a second electronic chip to attach to the rear of your backpack.
- Poles are allowed
- In case of bad weather, we strongly recommend you choose your equipment accordingly. Conditions in the mountains can change rapidly. We strongly recommend technical clothing, long trousers, a hat or buff® to cover your head, long gloves.
Want to become an official partner?
Price for the Maxi-Race 65 km:
- EARLY BIRD (up to 31 December 2018): R1750
- Price after 31 December 2018: R2400
- Optional Extra: Maxi Race Tee R200 ORDER HERE
- Optional Extra: Transport to the start in Franschhoek: R75 BOOK HERE
Cancellations in writing will be refunded by the following:
- Before 01 May 2019: 60% of entry fee
- 02 May-01 July 2019: 50% of entry fee
- 02 July-01 Aug 2019: 40% of entry fee
- 02 Aug-30 Aug 2019: 30% of entry fee
- After 01 September 2019: NO REFUND
It is possible to downgrade, but please note you will NOT be refunded any difference in entry fees. To downgrade, please send an email to “firstname.lastname@example.org”
You can’t run anymore Maxi Race ? It is possible to give your BIB to someone else. Find the runner (you can post in our Facebook page) and send an email to “email@example.com”. There is a R200 fee for substitution.
“I’m an elite runner and wish to be invited” Why not…
Free registration (excluding meals)
- Men: limited places – 10 bib number. You must comply with one of the following conditions:
- have more than 800 ITRA point (general ranking) or
- be among the top 3 men in your country
- ladies: limed places – 10 bib numbers You must comply with one of the following conditions:
- have 699 ITRA points (general ranking) or
- be in the top 3 ladies in your country
Bib number collection
Bib number and welcome pack collection at Stellenbosch Laerskool between 2pm and 7pm on Friday the 4th of October. The finish line will be there too.
The adress is Endler Rd, Mostertsdrift, Stellenbosch, 7600
Here is the Google Map link: http://bit.ly/biblaerskool
Start of the race
The start is in Franschhoek at the NG Kerk at 5am on Saturday the 5th of October.
The adress is 29 Hugenote Road, Franschhoek, 7690
Here is the Google Map link: http://bit.ly/ngkerk